Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 24, NWS Pueblo, CO

June 11, 2013El Paso County, Colorado

NWS Pueblo, CO issued this red flag warning at Jun 11, 2013, 9:08 PM MDT for El Paso County, Colorado. It took effect at Jun 12, 2013, 11:04 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2013, 9:08 PM MDT (03:08 UTC)
In effect from
Jun 12, 2013, 11:04 AM MDT
Expired
Jun 12, 2013, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5831 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WWUS85 KPUB 120308
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
908 PM MDT TUE JUN 11 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS FROM 2 PM TO 8PM
WEDNESDAY FOR FIRE WEATHER ZONES 226 AND 227...WHICH COVERS MUCH
OF EL PASO COUNTY...

COZ226-227-121915-
/O.NEW.KPUB.FW.W.0024.130612T2000Z-130613T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
908 PM MDT TUE JUN 11 2013

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226 AND 227...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 2 PM TO 8 PM MDT WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 226 AND 227.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
954 
WWUS85 KPUB 120917
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
317 AM MDT WED JUN 12 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS FROM 2 PM TO 8PM
WEDNESDAY FOR FIRE WEATHER ZONES 226 AND 227...WHICH COVERS MUCH
OF EL PASO COUNTY...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING...FOR FIRE WEATHER
ZONES 224...226 AND 227...WHICH INCLUDES THE SAN LUIS VALLEY AND
MUCH OF EL PASO COUNTY...

COZ226-227-130130-
/O.NEW.KPUB.FW.A.0017.130613T1700Z-130614T0100Z/
/O.CON.KPUB.FW.W.0024.130612T2000Z-130613T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
317 AM MDT WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...
AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 226 AND 227...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND
HIGH HAINES INDICES FOR FIRE WEATHER ZONES 226 AND 227...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 226 AND 227.

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS IMMINENT FOR ONGOING FIRES OR IF
  A FIRE STARTS.

* HAINES...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ224-130130-
/O.NEW.KPUB.FW.A.0017.130613T1700Z-130614T0100Z/
SAN LUIS VALLEY-
317 AM MDT WED JUN 12 2013

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND
HIGH HAINES INDICES FOR FIRE WEATHER ZONE 224...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* HAINES...5.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
535 
WWUS85 KPUB 121704
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1104 AM MDT WED JUN 12 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS THROUGH 8PM THIS
EVENING FOR FIRE WEATHER ZONES 226 AND 227...WHICH COVERS MUCH OF
EL PASO COUNTY...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING...FOR FIRE WEATHER
ZONES 224...226 AND 227...WHICH INCLUDES THE SAN LUIS VALLEY AND
MUCH OF EL PASO COUNTY...

COZ226-227-130915-
/O.EXT.KPUB.FW.W.0024.130612T1704Z-130613T0200Z/
/O.CON.KPUB.FW.A.0017.130613T1700Z-130614T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
1104 AM MDT WED JUN 12 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONES 226 AND 227...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 226 AND
227...

* AFFECTED AREA...FIRE WEATHER ZONES 226 AND 227.

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS IMMINENT FOR ONGOING FIRES 
  OR IF A FIRE STARTS. 

* HAINES...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ224-130915-
/O.CON.KPUB.FW.A.0017.130613T1700Z-130614T0100Z/
SAN LUIS VALLEY-
1104 AM MDT WED JUN 12 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 224...

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* HAINES...5.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
459 
WWUS85 KPUB 122127
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT WED JUN 12 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS THROUGH 8PM THIS
EVENING FOR FIRE WEATHER ZONES 226 AND 227...WHICH COVERS MUCH OF
EL PASO COUNTY...

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE 
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS FROM TOMORROW MORNING
THROUGH TOMORROW EVENING FOR FIRE WEATHER ZONES 220 THROUGH 
237...WHICH COVERS ALL OF SOUTHEAST AND SOUTHERN COLORADO...


COZ226-227-131330-
/O.UPG.KPUB.FW.A.0017.130613T1700Z-130614T0100Z/
/O.NEW.KPUB.FW.W.0025.130613T1700Z-130614T0100Z/
/O.CON.KPUB.FW.W.0024.000000T0000Z-130613T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
327 PM MDT WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 226 AND 227...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR 
FIRE WEATHER ZONES 226 AND 227...  

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 226 AND 227.

* WINDS FOR THE REST OF TODAY...SOUTH 15 TO 25 MPH WITH GUSTS TO
  35 MPH. 

* WINDS FOR TOMORROW...SOUTH 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* TIMING...THROUGH 8 PM TODAY...AND FROM 11 AM TO 7 PM TOMORROW.

* RELATIVE HUMIDITY...5 TO 10% BOTH TODAY AND TOMORROW. 

* TEMPERATURES...88 TO 92.

* LIGHTNING...NO LIGHTNING TODAY BUT THERE WILL BE ISOLATED
  LIGHTNING FLASHES TOMORROW.

* IMPACTS...EXTREME FIRE BEHAVIOR IS IMMINENT FOR ONGOING FIRES 
  OR IF A FIRE STARTS. 

* HAINES...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ224-131330-
/O.UPG.KPUB.FW.A.0017.130613T1700Z-130614T0100Z/
/O.NEW.KPUB.FW.W.0025.130613T1700Z-130614T0100Z/
SAN LUIS VALLEY-
327 PM MDT WED JUN 12 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR FIRE WEATHER ZONE 224...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...TOMORROW MORNING THROUGH TOMORROW EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE LOWER 80S.

* LIGHTNING...ISOLATED LIGHTNING FLASHES WILL BE LIKELY TOMORROW. 

* HAINES...6.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ220>223-225-228>237-131330-
/O.NEW.KPUB.FW.W.0025.130613T1700Z-130614T0100Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
327 PM MDT WED JUN 12 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR FIRE WEATHER ZONES 220...221...222...
223...225...228...229...230...231...232...233...234...235...
236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  225...228...229...230...231...232...233...234...235...236 AND 
  237.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...TOMORROW MORNING THROUGH TOMORROW EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* TEMPERATURES...80 IN THE MOUNTAINS AND VALLEYS...90S PLAINS.

* LIGHTNING...ISOLATED LIGHTNING FLASHES WILL BE LIKELY TOMORROW. 

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HODANISH
055 
WWUS85 KPUB 130157
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
757 PM MDT WED JUN 12 2013

...A RED FLAG WARNING FOR EL PASO COUNTY EXPIRES AT 8 PM MDT...

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS FROM TOMORROW
MORNING THROUGH TOMORROW EVENING FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH COVERS ALL OF SOUTHEAST AND SOUTHERN
COLORADO...

COZ226-227-131800-
/O.EXP.KPUB.FW.W.0024.000000T0000Z-130613T0200Z/
/O.CON.KPUB.FW.W.0025.130613T1700Z-130614T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
757 PM MDT WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY FOR FIRE WEATHER ZONES 226 AND 227...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 226 AND 227...

* AFFECTED AREA...FIRE WEATHER ZONES 226 AND 227.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* TIMING...FROM 11 AM TO 7 PM TOMORROW.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* LIGHTNING...ISOLATED LIGHTNING AFTER 2 PM MDT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS IMMINENT FOR ONGOING FIRES 
  OR IF A FIRE STARTS. 

* HAINES...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ220>225-228>237-131800-
/O.CON.KPUB.FW.W.0025.130613T1700Z-130614T0100Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
757 PM MDT WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY FOR FIRE WEATHER ZONES 220...221...222...223...225...
228...229...230...231...232...233...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225...228...229...230...231...232...233...234...235... 
  236 AND 237.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...TOMORROW MORNING THROUGH TOMORROW EVENING.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* LIGHTNING...ISOLATED LIGHTNING LIKELY AFTER 2 PM MDT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 11, 5:42 PM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 11, 5:42 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT TUE JUN 11 2013

.UPDATE...
ISSUED AT 540 PM MDT TUE JUN 11 2013

UPDATED GIRDS AND ZONES MAINLY TO KEEP WIND INFO FRESH...ALSO TO ADD
AREAS OF SMOKE TONIGHT FOR DOWNWIND AREAS OF THE BLACK FOREST AND
ROYAL GORGE FIRES. ROSE

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 338 PM MDT TUE JUN 11 2013

...FIRE DANGER HIGH THROUGH EARLY EVENING...

CURRENTLY...2 NEW WILDFIRES BURNING...ONE IN ROYAL GORGE AND ONE IN
BLACK FOREST. ROYAL GORGE FIRE HAS RAPIDLY GROWN AND IS CLEARLY
VISIBLE FROM THE OFFICE. BLACK FORREST FIRE WAS 15 ACRES.

HOT WINDY AND BONE DRY WEATHER WAS OCCURRING ACROSS THE REGION AT 2
PM. TEMPS ON THE PLAINS RANGED IN THE 100S...WITH 103 TO 109 LOCATED
ALONG THE LOWER ARK RVR VALLEY FROM PUEBLO TO THE KANSAS BORDER. RH
VALUES WERE IN THE SINGLE DIGITS ALL AREAS EXCEPT THE HIGHEST
ELEVATIONS. OVER THE PLAINS THE RH VALUES WERE LESS THAN 5%.

WINDS WERE RANGING FROM 25 TO 40 MPH FROM THE SOUTHWEST.

REST OF TODAY AND TONIGHT...

A COOL FRONT WILL MOVE ACROSS THE REGION LATER TONIGHT.

WINDS...SOUTHWEST AT 25 TO 35 MPH GRADUALLY BECOMING MORE WESTERLY
BY EARLY EVENING AND THEN DECREASING DURING THE 8-9 PM TIME FRAME.
DURING THE NIGHTTIME HOURS WINDS WILL BE GENERALLY LIGHT OVER THE
MOUNTAINS AND WILL BE NORTHWESTERLY AT 5-10 MPH OVER THE PLAINS.

NO PRECIP IS EXPECTED ANYWHERE ACROSS THE CWA THE REST OF TODAY OR
TONIGHT.

WEDNESDAY...

WINDS WILL GRADUALLY GO FROM LIGHT NORTHERLY EARLY IN THE MORNING
AND THEN SHIFT TO EAST TO SOUTHEAST BY LATE AFTERNOON. TEMPS WILL BE
SLIGHTLY COOLER TOMORROW BUT STILL WELL ABOVE NORMAL. I EXPECT MAX
TEMPS IN THE UPPER 90S MOST OF THE PLAINS WITH A FEW 100S ACROSS THE
LOWER ARK RIVER VALLEY. RH VALUES WILL BE ONLY A BIT HIGHER THAN
TODAY BUT WILL STILL BE IN THE SINGLE DIGITS. MARGINAL RED FLAG FIRE
WEATHER CONDITIONS MAY OCCUR BY LATE AFTERNOON ALONG THE I-25
CORRIDOR AS WIND GUSTS APPROACH 25 MPH.

WE MAY SEE SOME HIGH BASED CONVECTION LATE IN THE DAY ALONG THE MTNS
LATE IN THE AFTERNOON.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 338 PM MDT TUE JUN 11 2013

SIMILAR LONGER TERM METEOROLOGICAL ISSUES AS DISCUSSED IN EARLIER
DISCUSSIONS WITH PRIMARY CHALLENGES BEING ELEVATED FIRE WEATHER
CONCERNS AT TIMES...WELL ABOVE SEASONAL TEMPERATURES AND ISOLATED
POPS AT TIMES.

A STRONG UPPER RIDGE LOCATED OVER NEW MEXICO AT 00Z THURSDAY IS
EXPECTED TO PUSH INTO OKLAHOMA BY 00Z FRIDAY BEFORE SHIFTING INTO
LOUISIANA FROM LATER FRIDAY INTO THE WEEKEND. IT STILL APPEARS
THAT UPPER RIDGING RE-DEVELOPS OVER FAR WEST TEXAS FROM SUNDAY
INTO TUESDAY.

LEE-SIDE TROUGHING IS STILL PROJECTED TO DEVELOP OVER THE
SOUTHEASTERN COLORADO PLAINS FROM WEDNESDAY NIGHT INTO AT LEAST
FRIDAY NIGHT WITH A NORTHERLY SURGE THEN EXPECTED TO PUSH ACROSS
EASTERN SECTIONS SATURDAY MORNING.

ELEVATED FIRE WEATHER CONCERNS WILL ONCE AGAIN BE A CONCERN ON
THURSDAY...AND TO A LESSER DEGREE FROM FRIDAY INTO EARLY NEXT
WEEK. AS ALWAYS...WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY AND
ISSUE FIRE WEATHER HIGHLIGHTS AS NEEDED.

ISOLATED PRIMARILY HIGH-BASED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON WITH THE
HIGHEST PROBABILITIES OF SHOWERS AND THUNDERSTORMS ANTICIPATED FROM
MONDAY INTO MONDAY NIGHT.

WELL ABOVE SEASONAL TEMPERATURES SHOULD BE NOTED THROUGH FRIDAY
WITH SOMEWHAT COOLER TEMPERATURES(HOWEVER STILL ABOVE MID-JUNE
CLIMATOLOGICAL AVERAGESS) ARE THEN ANTICIPATED FROM THE WEEKEND
INTO EARLY NEXT WEEK. IN ADDITION...GUSTY GRADIENT WINDS WILL BE
POSSIBLE FROM THURSDAY INTO THURSDAY NIGHT AND THEN AGAIN ON
FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 338 PM MDT TUE JUN 11 2013

GUSTY SOUTHWEST WINDS OF 25 TO 35 KNOTS WILL CONTINUE INTO EARLY
EVENING AND THEN DECREASE. DIURNAL UPSLOPE FLOW WILL DEVELOP BY
TOMORROW AFTERNOON FOR KCOS AND KPUB. NO PRECIP IS EXPECTED NEXT 24H
AT THE TAF SITES. TEMPS WILL NOT BE AS HOT AS TODAY BUT WILL STILL BE
ABOVE NORMAL.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220>237.

&&

UPDATE...ROSE
SHORT TERM...HODANISH
LONG TERM...77
AVIATION...HODANISH
Hazardous weather outlook, Jun 11, 11:14 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1114 AM MDT TUE JUN 11 2013

COZ058>089-093>099-121715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1114 AM MDT TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST ACROSS ALL OF
SOUTHERN COLORADO THIS AFTERNOON AND EVENING. STRONG
WINDS...GUSTING TO 35 TO 40 MPH...WILL COMBINE WITH HUMIDITY
VALUES IN THE SINGLE DIGITS TO PRODUCE EXTREMELY DANGEROUS CONDITIONS.
EXTREME FIRE BEHAVIOR AND GROWTH IS LIKELY IF A FIRE STARTS...AND
CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL REDEVELOP ACROSS THE AREA THURSDAY AND
FRIDAY...MAINLY ACROSS THE MOUNTAINS. ANY STORMS THAT FORM WILL
PRODUCE GUSTY WINDS AND LIGHTNING...BUT LITTLE RAINFALL AS THE
LOWER LEVELS OF THE ATMOSPHERE REMAIN DRY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:17 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, El Paso, Rio Grande, Saguache12 hr
Jun 12, 3:27 PM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more28 hr

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.